Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 392, NWS Midland/Odessa, TX

June 15, 2007Upton County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2007, 9:21 PM CDT for Upton County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2007, 9:21 PM CDT (02:21 UTC)
Expired
Jun 15, 2007, 10:15 PM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 7:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 160221
SVRMAF
TXC461-160315-
/O.NEW.KMAF.SV.W.0392.070616T0221Z-070616T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
921 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UPTON COUNTY IN WEST TEXAS...

* UNTIL 1015 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF RANKIN. THIS STORM WAS DEVELOPING NORTHWESTWARD TOWARD
  RANKIN.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  RANKIN...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.

LAT...LON 3109 10177 3109 10202 3129 10202 3129 10177

$$

05
2 follow-up statements
000 
WWUS54 KMAF 160250
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
949 PM CDT FRI JUN 15 2007

TXC461-160315-
/O.CON.KMAF.SV.W.0392.000000T0000Z-070616T0315Z/
UPTON TX-
949 PM CDT FRI JUN 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN UPTON COUNTY...

AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7
MILES EAST OF RANKIN...MOVING SOUTHEAST AT 20 MPH. ANOTHER SEVERE 
THUNDERSTORM WAS DEVELOPING JUST EAST OF KING MOUNTAIN IN 
SOUTHWESTERN REAGAN COUNTY.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
SOUTHEASTERN UPTON COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.

LAT...LON 3109 10177 3109 10202 3129 10202 3129 10177

$$

05
000 
WWUS54 KMAF 160324
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1023 PM CDT FRI JUN 15 2007

TXC461-160333-
/O.EXP.KMAF.SV.W.0392.000000T0000Z-070616T0315Z/
UPTON TX-
1023 PM CDT FRI JUN 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UPTON COUNTY
EXPIRES AT 1015 PM CDT...

AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.

LAT...LON 3109 10177 3109 10202 3129 10202 3129 10177

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:14 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 7:14 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT FRI JUN 15 2007

.UPDATE...
HAVE UPDATED GRIDS TO ACCOUNT FOR NEW SEVERE THUNDERSTORM WATCH
398 ACROSS MUCH OF WEST TEXAS. HAVE RAISED POPS A LITTLE AND
UPDATED THE WEATHER GRID TO ADD SEVERE MENTION IN THE GRIDS.
GRAPHIC AND TEXT PRODUCTS TO FOLLOW SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              66  83  65  86  /  40  40  30  20
CARLSBAD NM                67  92  66  94  /  20  20  20  10
DRYDEN TX                  71  91  69  93  /  40  20  30  20
FORT STOCKTON TX           69  90  68  93  /  40  20  20  20
GUADALUPE PASS TX          64  88  63  91  /  20  30  20  10
HOBBS NM                   66  90  65  91  /  30  20  20  20
MARFA TX                   59  85  58  87  /  40  30  20  10
MIDLAND INTL AIRPORT TX    65  85  66  88  /  40  30  20  20
ODESSA TX                  65  86  66  89  /  40  30  20  20
WINK TX                    70  93  70  96  /  30  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

74/06
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 PM CDT FRI JUN 15 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
137 PM CDT FRI JUN 15 2007 /1237 PM MDT FRI JUN 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF
THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN
PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND...AND TRANS PECOS
REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS
WITH THESE STORMS WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THE
WEEKEND ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING...
ESPECIALLY ALONG THE PECOS RIVER.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 15, 3:30 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CDT FRI JUN 15 2007

TXZ074-081-152130-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
330 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALPINE AT 330 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 15, 4:23 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             ALPINE                  30.36N 103.67W
06/15/2007  E0.75 INCH       BREWSTER           TX   PUBLIC

0412 PM     HAIL             ALPINE                  30.36N 103.67W
06/15/2007  E0.75 INCH       BREWSTER           TX   LAW ENFORCEMENT

            REPORTED BY ALPINE POLICE DEPARTMENT.

&&

EPLATT
Special weather statement, Jun 15, 4:27 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 PM CDT FRI JUN 15 2007

TXZ075-082-152230-
PECOS-TERRELL-
427 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL TERRELL AND SOUTH
CENTRAL PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY AT
427 PM CDT...MOVING EAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 15, 6:14 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CDT FRI JUN 15 2007

TXZ074-160015-
DAVIS/APACHE MOUNTAINS AREA-
614 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS
COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF MCDONALD
OBSERVATORY AT 614 PM CDT...MOVING SOUTHEAST AT 10 MPH.  THIS STORM
COULD BECOME SEVERE.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 15, 9:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
912 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             12 NW BIG LAKE          31.32N 101.60W
06/15/2007  E1.50 INCH       REAGAN             TX   PUBLIC

0820 PM     HAIL             9 NE BIG LAKE           31.29N 101.35W
06/15/2007  E1.00 INCH       REAGAN             TX   PUBLIC

            QUARTER HAIL LASTED 5-10 MINUTES

&&

EPLATT

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:34 PM CDTSevere Thunderstorm WarningMAFBrewster56 min
Jun 15, 8:00 PM CDTSevere Thunderstorm WarningMAFReagan60 min
Jun 15, 8:59 PM CDTSevere Thunderstorm WarningMAFReagan61 min
Jun 15, 9:06 PM CDTFlash Flood WarningMAFReagan3 hr
Jun 15, 9:59 PM CDTSevere Thunderstorm WarningMAFReagan35 min
Jun 15, 11:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell33 min
Jun 16, 1:55 PM CDTSevere Thunderstorm WarningMAFPresidio65 min
Jun 16, 3:20 PM CDTSevere Thunderstorm WarningMAFPresidio41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.